What can I take for erectile dysfunction?
Jul 26, 2011
I am 32 years old and on antiretroviral treatment for the past two (2) years (Stocrin and Truvada). Lately I have a very low sex drive and cannot maintain an erection for a prolonged period. Is there a pill I can take that won't affect my medication? It is negatively affecting my sex life with my partner. It should be noted that I eat properly, added to which I exercise and live an active healthy lifestyle.
Response from Dr. Fawcett
Low sexual desire is a common issue related to HIV which can be caused by the virus itself, the antiviral medications, physiological factors, psychological concerns, and other variables. If you have access to a psychotherapist or sex therapist it could be useful to discuss these various issues to more specifically determine the factors in your case. The most common erectile dysfunction drugs (the so-called PDE 5 inhibitors) such as Viagra, Cialis, and Levitra are commonly used by persons with HIV, although there are concerns when they are combined with blood pressure medications, certain HIV medications, or poppers. Speak with your physician - I'm sure he or she will have a recommendation for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Sore Throat After Vaginal Sex With Condom Does It Mean I Have HIV
- Will Rinsing Your Mouth With Peroxide Help Thrush?
- Can Alcohol Affect Hiv Test?
- Does Bleach Kill Hepatitis Blood On Porous Surface?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.